Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 13, 2001, 9:55 PM EDT for Luzerne County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 2001, 9:55 PM EDT (01:55 UTC)
- Expired
- Sep 13, 2001, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 127 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
390 WUUS51 KBGM 140156 SVRBGM PAC079-140230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 955 PM EDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 1030 PM EDT. * AT 955 PM EDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR MOUNTAIN TOP...OR ABOUT OVER ALBERT...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREELAND AND WOODSIDE-DRIFTON AROUND 1000 PM EDT. PENN LAKE PARK AROUND 1025 PM EDT. STODDARTSVILLE AROUND 1030 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4110 7611 4097 7595 4098 7543 4119 7551 $$ RH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 1:30 PM EDT, 8 hours 25 minutes earlier.
Area forecast discussion, Sep 13, 1:30 PM EDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 130 PM EDT THU SEP 13 2001 SHOWERS ASSOCIATED WITH PASSING COLD FRONT NOW MAKING THEIR WAY THROUGH THE BGM SERVICE AREA. MODELS AGREE ON SHARPENING 500MB TROF OVER THE AREA. THAT RESULTS IN AN INCREASE IN PRECIPITATION THREAT TONIGHT...ESPECIALLY IN THE SOUTHERN TIER. ETA IS A LITTLE WETTER THAN THE NGM. AFTER COORD WITH BUF...PLAN TO GO LIKELY POPS TONIGHT WITH A CHANCE ON FRIDAY MORNING FOR THE SOUTHERN TIER. WITH THE SURFACE FRONT CLEARING THE NORTHERN COUNTIES TODAY...WILL ONLY MENTION A CHANCE TONIGHT AND FRIDAY MORNING THERE. VORT MAX CROSSES THE AREA FRIDAY MORNING AND MOVES EAST OF THE AREA DURING THE AFTERNOON. STRONG UPWARD VERTICAL MOTION PULLS EAST OF THE AREA FRIDAY MORNING WITH GOOD SUBSIDENCE BEHIND THE DEPARTING VORT MAX. WILL INDICATE SOME CLEARING FRIDAY AFTN. THE UPPER LEVEL TROF AXIS IS OVER THE AREA FRIDAY WITH THE COOLEST HIGH TEMPS SO FAR THIS SEASON. .BGM...NONE. RJW
In the hours before
Local storm report, Sep 13, 7:52 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
752 PM EDT THU SEP 13 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 1 E MOSCOW PA 1.75 INCH HAIL
09/13/01 LACKAWANNA DEPTH OF HAIL WAS UP TO 2
INCHES
RHNearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.